MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN VERISET; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

COVIDIEN LP LLC NORTH HAVEN VERISET; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Model Number HP0204E
Medical Device Problem Codes Break (1069); Torn Material (3024); Noise, Audible (3273)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred prior to a laparoscopic sleeve gastrectomy procedure.When the product was folded against the shaft of the instrument to bring into the abdomen cavity, it broke in the middle.It sounded like crunching a toast.This occurred prior to being inserted into the abdominal cavity.No pieces were able to be properly implanted.The patient outcome is alive, no injury.
 
Additional Manufacturer Narrative
Evaluation summary: visual inspection of the returned product noted the patch was fragmented.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an investigation of this condition identified the potential root cause as a combination of a manufacturing and shipping container issue.The manufacturing process has been adjusted to prevent this condition from recurring.The use of the shipping container that contributed to the reported condition has also been discontinued.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERISET
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key6990792
Report Number1219930-2017-08403
Device Sequence Number13575214
Product Code LMG
UDI-Device Identifier10884521082533
UDI-Public10884521082533
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2018
Device Model NumberHP0204E
Device Catalogue NumberHP0204E
Device Lot NumberN7A0802UX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1